Weights in cohomology and the Eilenberg-Moore spectral sequence
Annales de l'Institut Fourier, Volume 55 (2005) no. 2, p. 673-691

We show that in the category of complex algebraic varieties, the Eilenberg–Moore spectral sequence can be endowed with a weight filtration. This implies that it degenerates if all spaces involved have pure cohomology. As application, we compute the rational cohomology of an algebraic G-variety X (G being a connected algebraic group) in terms of its equivariant cohomology provided that H G * (X) is pure. This is the case, for example, if X is smooth and has only finitely many orbits. We work in the category of mixed sheaves; therefore our results apply equally to (equivariant) intersection homology.

Nous montrons que dans la catégorie des variétés algébriques complexes la suite spectrale d’Eilenberg-Moore admet une filtration par le poids, ce qui implique sa dégénérescence si la cohomologie de tous les espaces en jeu est pure. Nous illustrons notre résultat par le calcul de la cohomologie rationnelle d’une G-variété algébrique X (G étant un group algébrique connexe), à partir de sa cohomologie équivariante, pourvu que H G * (X) soit pur. Cette dernière condition est satisfaite, par exemple, si X est lisse et n’a qu’un nombre fini d’orbites. Nous travaillons dans la catégorie des faisceaux mixtes ; nos résultats restent donc également valables pour l’homologie d’intersection.

DOI : https://doi.org/10.5802/aif.2109
Classification:  32S35,  14L30,  14F43,  55N33
Keywords: Eilenberg-Moore spectral sequence, weight filtration, equivariant cohomology, intersection cohomology, complex algebraic G-varieties
@article{AIF_2005__55_2_673_0,
     author = {Franz, Matthias and Weber, Andrzej},
     title = {Weights in cohomology and the Eilenberg-Moore spectral sequence},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {2},
     year = {2005},
     pages = {673-691},
     doi = {10.5802/aif.2109},
     zbl = {02171520},
     mrnumber = {2147902},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2005__55_2_673_0}
}
Franz, Matthias; Weber, Andrzej. Weights in cohomology and the Eilenberg-Moore spectral sequence. Annales de l'Institut Fourier, Volume 55 (2005) no. 2, pp. 673-691. doi : 10.5802/aif.2109. http://www.numdam.org/item/AIF_2005__55_2_673_0/

[1] A. Alekseev; E. Meinrenken Equivariant cohomology and the Maurer-Cartan equation (Preprint math.DG/0406350)

[2] A. Beilinson; J. Bernstein; P. Deligne Faisceaux Pervers (Astérisque) Tome 100 (1983), pp. 5-171 | Zbl 0536.14011

[3] J. Bernstein; V. Lunts Equivariant sheaves and functors, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1578 (1994) | MR 1299527 | Zbl 0808.14038

[4] E. Bifet; C. De; Concini; C. Procesi Cohomology of Regular Embeddings, Adv. Math., Tome 82 (1990) no. 1, pp. 1-34 | Article | MR 1057441 | Zbl 0743.14018

[5] A. Borel Sur la cohomologie des espaces fibrés et des espaces homogènes de groupes de Lie compacts, Ann. Math., Tome 57 (1953) no. 1, pp. 115-207 | Article | MR 51508 | Zbl 0052.40001

[6] M. Brion Variétés sphériques (, http://www-fourier.ujf-grenoble.fr/~brion/)

[7] M. Brion; R. Joshua Vanishing of odd intersection cohomology II, Math. Ann., Tome 321 (2001), pp. 399-437 | Article | MR 1866494 | Zbl 0997.14005

[8] M. Brion; R. Joshua Intersection cohomology of reductive varieties (2003) (arXiv preprint math.AG/0310107)

[10] P. Deligne Théorie de Hodge III, Publ. Math. I.H.E.S., Tome 44 (1974), pp. 5-77 | Numdam | MR 498552 | Zbl 0237.14003

[11] J. Denef; F. Loeser Weights of exponential sums, intersection cohomology and Newton polyhedra, Inv. Math., Tome 109 (1991), pp. 275-294 | MR 1128216 | Zbl 0763.14025

[12] D. Edidin; W. Graham Equivariant intersection theory, Invent. Math., Tome 131 (1998) no. 3, pp. 595-634 | Article | MR 1614555 | Zbl 0940.14003

[13] S. Eilenberg; J. C. Moore Homology and fibrations I. Coalgebras cotensor product and its derived functors, Comment. Math. Helv., Tome 40 (1966), pp. 199-236 | MR 203730 | Zbl 0148.43203

[14] M. Franz On the integral cohomology of smooth toric varieties ()

[15] M. Goresky; R. Mac; Pherson Intersection homology II, Invent. Math., Tome 72 (1983), pp. 77-130 | Article | MR 696691 | Zbl 0529.55007

[16] M. Goresky; R. Kottwitz; R. Mac; Pherson Equivariant cohomology, Koszul duality and the localization theorem, Inv. Math., Tome 131 (1998), pp. 25-83 | MR 1489894 | Zbl 0897.22009

[17] R. M. Hain The de Rham homotopy theory of complex algebraic varieties. I K-Theory, Tome 1 (1987) no. 3, pp. 271-324 | MR 908993 | Zbl 0637.55006

[18] R. M. Hain; S. Zucker Unipotent variations of mixed Hodge structure, Invent. Math., Tome 88 (1987) no. 1, pp. 83-124 | Article | MR 877008 | Zbl 0622.14007

[19] J. Huebschmann Relative homological algebra homological perturbations, equivariant de Rham theory, and Koszul duality (2003) (arXiv preprint math.DG/0401161)

[20] T. Maszczyk; A. Weber Koszul duality for modules over Lie algebras, Duke Math. J., Tome 112 (2002) no. 3, pp. 511-520 | Article | MR 1896472 | Zbl 1014.17018

[21] F. Morel; V. Voevodsky A 1 -homotopy theory of schemes, Publ. Math. I.H.E.S., Tome 90 (2001), pp. 45-143 | Numdam | MR 1813224 | Zbl 0983.14007

[22] M. Saito Hodge structure via filtered 𝒟-modules (Astérisque) Tome 130 (1985), pp. 342-351 | Zbl 0621.14008

[23] M. Saito Introduction to mixed Hodge modules (Astérisque) Tome 179-180 (1989), pp. 145-162 | Zbl 0753.32004

[24] M. Saito Decomposition theorem for proper Kähler morphisms, Tôhoku Math. J., Tome 42 (1990), pp. 127-148 | Article | MR 1053945 | Zbl 0699.14009

[25] L. Smith On the construction of the Eilenberg-Moore spectral sequence, Bull. Amer. Math. Soc., Tome 75 (1969), pp. 873-878 | Article | MR 250312 | Zbl 0177.51403

[26] L. Smith Lectures on the Eilenberg-Moore spectral sequence, Springer, LNM, Tome 134 (1970) | MR 275435 | Zbl 0197.19702

[27] J. Stasheff; S. Halperin Differential algebra in its own rite, Proc. Adv. Study Inst. Alg. Top. (Aarhus 1970), Vol. III (Various Publ. Ser.) Tome 13 (1970), pp. 567-577 | Zbl 0224.55027

[28] B. Totaro The Chow ring of a classifying space. Algebraic K-theory, Proceedings of an AMS-IMS-SIAM summer research conference, Seattle (WA), USA, July 13-24, 1997. , Raskind, Wayne et al., Providence, RI (American Mathematical Society. Proc. Symp. Pure Math.) Tome 67 (1999), pp. 249-281 | Zbl 0967.14005

[29] A. Weber Formality of equivariant intersection cohomology of algebraic varieties, Proc. Amer. Math. Soc., Tome 131 (2003), pp. 2633-2638 | Article | MR 1974316 | Zbl 1023.14005

[30] A. Weber Weights in the cohomology of toric varieties, Central European Journal of Mathematics, Tome 2 (2004) no. 3, pp. 478-492 | Article | MR 2113544 | Zbl 02143679